Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 35, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 8, 2008, 2:08 PM CDT for Cullman County, Alabama. It was in force for 52 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 2:08 PM CDT (19:08 UTC)
- Expired
- May 8, 2008, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Cullman County, AL
The radar
The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 2:12 PM CDT | TSTM WND DMG | Bremen, AL | DAMAGE REPORTED IN SW PORTION OF CULLMAN COUNTY. FOUR CHICKEN HOUSES DAMAGED...NUMEROUS TREES DOWN...AND A FEW CAMPERS DAMAGED. TIME ESTIMATED. |
| May 8, 2:12 PM CDT | TORNADO 1 | 5 Wnw Wilburn, AL | PRELIMINARY STORM SURVEY FROM A NWS TEAM FOUND DAMAGE FROM AN EF1 TORNADO IN THREE DISTINCT...THOUGH NOT CONTINUOUS...SEGMENTS FROM SOUTHWEST TO NORTHEAST OF THE CITY OF CULLMAN. SEVERAL LARGE TREES WERE SNAPPED AND UPROOTED. MAJOR STRUCTRUAL DAMAGE WAS OBSERV |
| May 8, 2:18 PM CDT | TSTM WND DMG | 5 Sw Cullman, AL | TREES DOWN AND POWER OUT ALONG CR 327 AND SMITH LAKE. |
| May 8, 2:36 PM CDT | TSTM WND DMG | Cullman, AL | NUMEROUS POWER OUTAGES ACROSS THE COUNTY. ALSO REPORTED TREES BLOWN DOWN AND ROOF DAMAGE TO HOMES ALONG HWY 378 IN CULLMAN DUE TO A POSSIBLE TORNADO. TIME ESTIMATED. |
| May 8, 2:40 PM CDT | TSTM WND DMG | 1 E Hanceville, AL | SHINGLES BLOWN OFF HOUSES AND LARGE TREES 2-3 FT. IN DIAMETER BLOWN OVER ALSO. TREES WERE 50 TO 60 FEET HIGH. |
| May 8, 2:40 PM CDT | NON-TSTM WND DMG | 5 S Cullman, AL | SPOTTER IN DODGE CITY REPORTS A POSSIBLE WALL CLOUD APPROACHING CITY OF CULLMAN. |
| May 8, 2:43 PM CDT | TSTM WND DMG | Good Hope, AL | TREE DOWN ON A HOME IN GOOD HOPE. DAMAGE IN SOUTHERN CULLMAN. TREES AND POWER LINES ALSO DOWN ON CR 222 NEAR TREMBLE. |
| May 8, 2:45 PM CDT | TSTM WND DMG | 5 E Cullman, AL | DEBRIS BLOCKING ROAD AT HWY 69/278 NEAR EASTPOINT. DAMAGE TO BURKS FARM ON HWY 69 NEAR SIMCOE ALSO. TIME ESTIMATED. |
| May 8, 2:54 PM CDT | TSTM WND DMG | 5 Wsw Baileyton, AL | PUBLIC REPORT OF TREES ON POWER LINES...TREES ACROSS THE ROAD...AND A TREE ON A MOBILE HOME ALONG HWY 69 NEAR FAIRVIEW. TIME ESTIMATED. |
| May 8, 3:00 PM CDT | TSTM WND DMG | 5 E Cullman, AL | DEBRIS BLOCKING ROAD AT HWY 69/278 NEAR EASTPOINT. DAMAGE TO BURKS FARM ON HWY 69 NEAR SIMCOE ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 081909
TORHUN
ALC043-082000-
/O.NEW.KHUN.TO.W.0035.080508T1908Z-080508T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 300 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
SOUTHWEST OF GOOD HOPE...MOVING NORTHEAST AT 46 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
GOOD HOPE.
CULLMAN.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3429 8645 3426 8645 3422 8653 3419 8653
3409 8665 3388 8709 3389 8710 3394 8712
3416 8712 3432 8685 3431 8650
TIME...MOT...LOC 1908Z 239DEG 40KT 3402 8707
$$
JLL2 follow-up statements
000
WWUS54 KHUN 081926
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
224 PM CDT THU MAY 8 2008
ALC043-082000-
/O.CON.KHUN.TO.W.0035.000000T0000Z-080508T2000Z/
CULLMAN AL-
224 PM CDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CULLMAN
COUNTY...
AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR GOOD HOPE...OR ABOUT 6 MILES SOUTHWEST OF
CULLMAN...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
POINT...BALDWIN...HANCEVILLE...SOUTH VINEMONT...FAIRVIEW...HOLLY
POND...BAILEYTON AND JOPPA.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3429 8645 3426 8645 3422 8653 3419 8653
3409 8665 3388 8709 3389 8710 3394 8712
3416 8712 3432 8685 3431 8650
TIME...MOT...LOC 1924Z 239DEG 40KT 3412 8689
$$
JLL000
WWUS54 KHUN 081940
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
240 PM CDT THU MAY 8 2008
ALC043-082000-
/O.CON.KHUN.TO.W.0035.000000T0000Z-080508T2000Z/
CULLMAN AL-
240 PM CDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CULLMAN
COUNTY...
AT 236 PM CDT...LOCAL LAW ENFORCEMENT REPORTED DAMAGE NEAR SMITH
LAKE PARK AND RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR
CULLMAN...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRVIEW...HOLLY POND...BAILEYTON AND JOPPA.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3427 8645 3426 8645 3423 8652 3419 8653
3409 8665 3399 8685 3402 8695 3407 8702
3419 8707 3432 8686 3431 8650
TIME...MOT...LOC 1940Z 236DEG 40KT 3422 8677
$$
JLLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 8, 2:08 PM CDT, 0 minutes earlier.
Area forecast discussion, May 8, 2:08 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 PM CDT THU MAY 8 2008 ...SEVERE THREAT WILL CONTINUE FOR AREAS ALONG/EAST OF I-65 THROUGH 600PM THIS EVENING... .SYNOPSIS...PRONOUNCED DRYLINE/WIND SHIFT PUNCHING INTO NW/WC ALABAMA AT 19Z...WITH STRONG/SEVERE CLUSTER OF THUNDERSTORMS ORIENTED ALONG THE I-65/I-59 CORRIDOR. THE MOST INTENSE STORMS ARE LOCATED BETWEEN TUSCALOOSA AND HALEYVILLE ATTM WITH LOW LVL ROTATION NOTED BY 88D VELOCITY/SRM FIELDS. BROKEN LINE MOVING ACROSS HUN CFWA HAS PRODUCED ISOLATED DAMAGE ACROSS PORTIONS OF NORTH CENTRAL/NORTHWEST ALABAMA...BUT IS SHOWING SIGNS OF WEAKENING AS IT MOVES INTO A MORE STABLE AIRMASS. TORNADO WATCH 278 REMAINS IN EFFECT FOR AREAS ALONG/EAST OF I-65 UNTIL 600 PM. WILL CONTINUE TO MONITOR BROKEN LINE...AND ANY ADDITIONAL DISCRETE CELLS THAT DEVELOP TO OUR SOUTH...AHEAD OF THE SFC TROUGH...THAT COULD BECOME TORNADIC. OTHER THAN AN ISOLD SHRA/TSTM...WRN COUNTIES ARE NO LONGER UNDER A SEVERE THREAT. && .SHORT TERM (TONIGHT THROUGH SUNDAY)...AN ACTIVE WEATHER PATTERN WILL PREVAIL THIS PERIOD AS A SERIES OF FAST-MOVING STORM SYSTEMS IMPACT THE CENTRAL TENNESSEE THROUGH SUNDAY. CONVECTION WILL COME TO AN END FROM WEST-TO-EAST EARLY THIS EVENING AS DRIER/MORE STABLE WESTERLIES PUNCH IN BEHIND WEAKENING SYSTEM PUSHING ACROSS THE OHIO VALLEY. AS WINDS BECOME CALM WITHIN STABLE/MOIST BNDRY LYR...EXPECT AREAS OF FOG/LOW CLOUDS TO DEVELOP OVERNIGHT. WIDESPREAD DENSE FOG IS NOT EXPECTED AT THIS TIME BUT WILL BE MONITORED THROUGH THE EVENING HOURS. LOW LVL RIDGING FRIDAY WILL PRECLUDE ANY ORGANIZED CONVECTIVE DEVELOPMENT. HOWEVER...WEAK LOW LVL CONVG FROM LINGERING SFC TROUGH ALONG WITH WEAK UPR LVL ENERGY TRAVERSING THE AREA COULD SUPPORT ISOLD ELEVATED TSTMS DURING THE AFTERNOON. THUS...HAVE INCLUDED 20 POPS FRIDAY. WEAKLY SHEARED ENVIRONMENT SHOULD LIMIT SEVERE TSTM POTENTIAL FRIDAY. THINGS GET A BIT MORE INTERESTING FRI NGT AS SFC WAVE DEVELOPS ALONG AN APPROACHING LOW LVL FRONTAL BOUNDARY. THE 12Z/NAM IS FAIRLY AGGRESSIVE WITH QPF FRI NGT...ACCOUNTING FOR SUFFICIENT LIFT/LOW LVL FORCING. CANNOT RULE OUT THE POSSIBILITY FOR ISOLD SEVERE TSTMS GIVEN THE COMBINATION OF SHEAR/INSTABILITY AND UPR LVL SUPPORT ASSOCIATED WITH 120+KT H3 SPEED MAX NOSING IN FROM THE WEST. STORMS WILL LIKELY BE ELEVATED ALONG AND NORTH OF WHERE THE BOUNDARY EXISTS...RESULTING IN PRIMARILY A HAIL THREAT. JUST SOUTH OF THE BOUNDARY...SOME STORMS COULD BECOME SFC-BASED WHICH COULD LEAD TO AN ISOLD TORNADIC THREAT. FLOODING CONCERNS COULD ARISE IF STORMS TRAIN ALONG LOW LVL BOUNDARY. ALL THIS WILL BE MONITORED CLOSELY OVER THE NEXT 24 HOURS. SATURDAY...PERSISTENT LOW LVL BOUNDARY IS EXPECTED TO SAG JUST SOUTH OF THE AREA AS UPR LVL S/W RIDGE CROSSES THE AREA. THIS SHOULD INHIBIT CONVECTIVE INITIATION FOR MUCH OF THE DAY ATTM. SAT NGT INTO SUNDAY HOWEVER...A MORE INTENSE UPR LVL TROUGH/SFC FRONT WILL SWING SOUTHEAST FROM THE UPR MIDWEST. THIS WILL BRING YET ANOTHER SHOT OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA LATE SAT NGT INTO SUNDAY. DETAILS ON THIS EVENT REMAIN PRETTY SKETCHY...SO WILL MAINTAIN A RATHER GENERAL DISCUSSION ON THIS SYSTEM FOR NOW. .LONG TERM (MONDAY THROUGH THURSDAY)... DEEPENING UPR TROUGH WILL CLOSE OFF AS IT ENTERS THE NORTHEAST WITH SFC COLD FRONT PUSHING WELL SOUTH/EAST OF THE AREA BY SUNDAY NIGHT. COOLER/DRIER AND STABLE CONDITIONS WILL PREVAIL MONDAY INTO AT LEAST THE FIRST PART OF TUESDAY. ANOTHER DEEPENING LONGWAVE TROUGH WILL APPROACH THE AREA EARLY WEDNESDAY. TIMING OF FRONT /GREATEST CHANCE OF PRECIP/ APPEARS TO BE WEDNESDAY WITH THE H5 TROUGH PASSAGE OCCURRING WED NGT. NADLER.83 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 60 84 62 81 / 40 20 20 10 SHOALS 59 84 61 80 / 20 20 20 10 CULLMAN 59 82 60 81 / 40 20 20 10 FAYETTEVILLE 59 80 60 76 / 40 20 30 10 ALBERTVILLE 59 84 61 82 / 50 20 20 10 FORT PAYNE 60 82 59 81 / 60 20 30 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DJN.83
Hazardous weather outlook, May 8, 12:55 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1255 PM CDT THU MAY 8 2008 ALZ001>010-016-TNZ076-096-097-090300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1255 PM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... MOIST AND UNSTABLE AIR WILL BE DRIVEN NORTHWARD FROM THE GULF OF MEXICO THE REMAINDER OF THE AFTERNOON. THIS WILL OCCUR AHEAD OF A LINE OF STRONG TO SEVERE THUNDERSTORMS...WHICH WILL PUSH ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. THIS LINE OF THUNDERSTORMS WILL AFFECT AREAS EAST OF INTERSTATE 65 THROUGH 4 PM. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING...ENDING THE SEVERE THREAT FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT PASSING THROUGH THURSDAY NIGHT WILL STALL OVER EITHER NORTHERN OR CENTRAL ALABAMA. ANOTHER WAVE OF LOW PRESSURE WILL ATTEMPT TO PUSH THE FRONT SLIGHTLY TO THE NORTH ON FRIDAY. IF THIS FRONT IS IN THE VICINITY FRIDAY AFTERNOON AND EVENING... THERE IS SOME POTENTIAL FOR THUNDERSTORMS TO DEVELOP ON THE WARM SIDE OF THE FRONT...AND THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THIS POTENTIAL IS HIGHEST SOUTH OF THE TENNESSEE RIVER. THIS ACTIVITY IS EXPECTED TO PUSH THE FRONT SOUTH OF THE AREA FOR MOST OF SATURDAY...BEFORE IT RETURNS NORTHWARD AGAIN AS A WARM FRONT SATURDAY NIGHT INTO SUNDAY...IN ADVANCE OF A STRONGER STORM SYSTEM. ONCE THE WARM FRONT PASSES...DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE POSSIBLE LATE SATURDAY NIGHT OR SUNDAY. YET ANOTHER STORM SYSTEM WILL AFFECT THE REGION AROUND THE MIDDLE OF NEXT WEEK. ALTHOUGH THERE IS UNCERTAINTY REGARDING THE STRENGTH AND TIMING OF THIS SYSTEM...ANOTHER PERIOD OF SEVERE WEATHER DOES APPEAR TO BE POSSIBLE. INTERESTS ARE ENCOURAGED TO MONITOR FUTURE FORECASTS AS THIS EVENT GETS CLOSER. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON. ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY NIGHT...AND IS LIKELY AGAIN ON SUNDAY. KTW
In the hours before
Local storm report, May 8, 12:20 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1220 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 W OAKLAND 34.84N 87.89W
05/08/2008 LAUDERDALE AL EMERGENCY MNGR
UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
INTERSECTION OF CR 14 AND 16.
&&
MPLocal storm report, May 8, 12:23 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1223 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 W FLORENCE 34.80N 87.77W
05/08/2008 LAUDERDALE AL EMERGENCY MNGR
UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
INTERSECTION OF CR 14 AND 16 IN OAKLAND.
&&
MPSpecial weather statement, May 8, 12:25 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1225 PM CDT THU MAY 8 2008 ALZ002>004-081815- COLBERT-FRANKLIN-LAWRENCE- 1225 PM CDT THU MAY 8 2008 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAWRENCE COUNTIES UNTIL 115 PM CDT... AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PHIL CAMPBELL...OR 8 MILES SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 30 MPH. AN ADDITIONAL STRENGTHENING THUNDERSTORM IS LOCATED IN WESTERN MARION COUNTY...AND IS MOVING TO THE NORTHEAST AT 30 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ROCKWOOD. SPRUCE PINE. RUSSELLVILLE. PLEASANT RIDGE. THARPTOWN. NEWBURG. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON FOR NORTHWESTERN ALABAMA. BCC
Local storm report, May 8, 1:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
135 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 5 W FLORENCE 34.80N 87.77W
05/08/2008 LAUDERDALE AL EMERGENCY MNGR
UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
INTERSECTION OF CR 14 AND 16 IN OAKLAND.
1205 PM TORNADO OAKLAND 34.84N 87.80W
05/08/2008 LAUDERDALE AL TRAINED SPOTTER
TORNADO REPORTED ON GROUND BY NWS SPOTTERS.
1240 PM TSTM WND DMG TOWN CREEK 34.68N 87.41W
05/08/2008 LAWRENCE AL EMERGENCY MNGR
ONE CABIN TOTALLY DESTROYED WITH ROOF DAMAGE TO OTHER
CABINS AT THE DOUBLE HEAD RESORT IN TOWN CREEK.
1253 PM TORNADO NE LEIGHTON 34.70N 87.53W
05/08/2008 COLBERT AL EMERGENCY MNGR
TORNADO TOUCHDOWN AND HOUSE HEAVILY DAMAGED ON
LAWRENCE/COLBERT CO LINES ALONG HWY 184 NE OF LEIGHTON.
ANOTHER HOUSE ON RIVER RD. ALSO HEAVILY DAMAGED.
1259 PM TSTM WND DMG LEIGHTON 34.70N 87.53W
05/08/2008 COLBERT AL EMERGENCY MNGR
POWERLINES DOWN ON FOSTER MILL RD IN LEIGHTON.
&&
MPLocal storm report, May 8, 1:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
141 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 2 N ROGERSVILLE 34.85N 87.29W
05/08/2008 LAUDERDALE AL STORM CHASER
TWO FOOT DIAMETER TREE BLOWN DOWN 2 MILES N OF
ROGERSVILLE.
&&
MPLocal storm report, May 8, 1:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 2 N ROGERSVILLE 34.85N 87.29W
05/08/2008 LAUDERDALE AL STORM CHASER
TWO FOOT DIAMETER TREE BLOWN DOWN 2 MILES N OF
ROGERSVILLE.
&&
MPThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:40 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 50 min |
| May 8, 9:30 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 33 min |
| May 8, 12:13 PM CDT | Tornado Warning | HUN | Lauderdale | 17 min |
| May 8, 12:35 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence | 40 min |
| May 8, 12:43 PM CDT | Tornado Warning | HUN | Franklin, Lawrence | 47 min |
| May 8, 1:03 PM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 27 min |
| May 8, 1:23 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 37 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 33 min |
| May 8, 2:41 PM CDT | Tornado Warning | HUN | Madison | 21 min |
| May 8, 2:54 PM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 36 min |
| May 8, 3:25 PM CDT | Tornado Warning | HUN | Jackson, Marshall | 32 min |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.